MAUDE Adverse Event Report: ROCHE DIAGNOSTICS BILIRUBIN TOTAL GEN.3; DIAZO COLORIMETRY, BILIRUBIN

ROCHE DIAGNOSTICS BILIRUBIN TOTAL GEN.3; DIAZO COLORIMETRY, BILIRUBIN
Catalog Number 08056960190
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
We received an allegation about discrepant results for 2 patients' samples tested with bil-d gen.2 (bild2) assay and 3 patients' samples tested with bilirubin total gen.3 (bilt3) assay and bil-d gen.2 (bild2) assay on a cobas pure c 303 analytical unit, a c 501 module and, an integra analyzer compared to the siemens method.This medwatch will apply to the bilt3 assay.Please refer to the medwatch with a1.Patient identifier (b)(6) for information related to the bild2 assay.Patient 1: bild2: initial result: 0.894 mg/dl (tested on pure c 303).1st repeat result: 0.215 mg/dl (tested on cobas integra).2nd repeat result: 0.334 mg/dl (tested on cobas c501).3rd repeat result: 0.21 mg/dl (tested on siemens).Patient 2: bild2: initial result: 0.615 mg/dl (tested on pure c 303).1st repeat result: 0.342 mg/dl (tested on cobas integra).2nd repeat result: 0.468 mg/dl (tested on cobas c501).3rd repeat result: 0.24 mg/dl (tested on siemens).Patient 3: bilt3: initial result: 0.118 mg/dl (tested on pure c 303).1st repeat result: 0.113 mg/dl (tested on cobas integra).2nd repeat result: 0.135 mg/dl (tested on cobas c501).3rd repeat result: 0.21 mg/dl (tested on siemens).Bild2: initial result: 0.094 mg/dl (tested on pure c 303).1st repeat result: 0.122 mg/dl (tested on cobas integra).2nd repeat result: 0.119 mg/dl (tested on cobas c501).3rd repeat result: 0.10 mg/dl (tested on siemens).Patient 4: bilt3: initial result: 0.222 mg/dl (tested on pure c 303).1st repeat result: 0.181 mg/dl (tested on cobas integra).2nd repeat result: 0.205 mg/dl (tested on cobas c501).3rd repeat result: 0.27 mg/dl (tested on siemens).Bild2: initial result: 0.117 mg/dl (tested on pure c 303).1st repeat result: 0.120 mg/dl (tested on cobas integra).2nd repeat result: 0.134 mg/dl (tested on cobas c501).3rd repeat result: 0.07 mg/dl (tested on siemens).Patient 5: bilt3: initial result: 0.155 mg/dl (tested on pure c 303).1st repeat result: 0.162 mg/dl (tested on cobas integra).2nd repeat result: 0.160 mg/dl (tested on cobas c501).3rd repeat result: 0.22 mg/dl (tested on siemens).Bild2: initial result: 0.097 mg/dl (tested on pure c 303).1st repeat result: 0.101 mg/dl (tested on cobas integra).2nd repeat result: 0.116 mg/dl (tested on cobas c501).3rd repeat result: 0.05 mg/dl (tested on siemens).The customer questioned the initial bild2 results as they were higher than expected and did not match the patients' clinical status.No questionable results were reported outside the laboratory, and the samples were then repeated.The 3rd repeat results were deemed to be correct and reported to the medical personnel.
 
Additional Manufacturer Narrative
The bild2 reagent lot number was 839949 with an expiration date of 28-feb-2026.The versions of bild2 and bilt3, including the lot numbers and expiration dates that were run on the cobas integra and the c501 analyzer, were not provided.The cobas pure c 303 analytical unit serial number was (b)(6).The serial numbers of the cobas integra and cobas c 501 analyzers were not provided.The investigation is ongoing.
 
Additional Manufacturer Narrative
No hardware issue was present.The customer has not provided any additional information for the investigation.Different manufacturers use different standardization protocols for their assays; therefore, bilirubin results of different manufacturers are not directly comparable.Differences in the assay composition and method might lead to slightly different reactivity.The investigation did not identify a product problem.The specific cause of the event could not be determined.

Brand Name
BILIRUBIN TOTAL GEN.3
Common Device Name
DIAZO COLORIMETRY, BILIRUBIN
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22541356
Report Number1823260-2025-02195
Device Sequence Number20583166
Product Code CIG
UDI-Device Identifier07613336121078
UDI-Public07613336121078
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K131544
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number08056960190
Device Lot Number785390
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2025
Supplement Date Received by Manufacturer09/05/2025
Initial Report FDA Received Date07/18/2025
Supplement Report FDA Received Date09/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown